Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Area-Preserving Homeomorphisms of the Open Disk Without Fixed Points

Steve Alpern
Proceedings of the American Mathematical Society
Vol. 103, No. 2 (Jun., 1988), pp. 624-626
DOI: 10.2307/2047189
Stable URL: http://www.jstor.org/stable/2047189
Page Count: 3
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Area-Preserving Homeomorphisms of the Open Disk Without Fixed Points
Preview not available

Abstract

D. G. Bourgin has proved that every measure-preserving orientation-preserving homeomorphism of the open two-dimensional disk $D$ has a fixed point. He suggested that the "result is perhaps valid even if the condition of orientability preservation be dropped." We show that on the contrary there exist fixed point free homeomorphisms of $D$ which preserve any given finite nonatomic locally positive Borel measure. Examples are also constructed in all higher dimensions.

Page Thumbnails

  • Thumbnail: Page 
624
    624
  • Thumbnail: Page 
625
    625
  • Thumbnail: Page 
626
    626